Alert archive / Texas / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this areal flood warning at Jul 7, 2015, 2:00 AM CDT for Garza County, Lynn County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 2:00 AM CDT (07:00 UTC)
- Expired
- Jul 7, 2015, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garza County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 54 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WGUS44 KLUB 070700 FLWLUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 200 AM CDT TUE JUL 7 2015 TXC169-305-071000- /O.NEW.KLUB.FA.W.0021.150707T0700Z-150707T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARZA TX-LYNN TX- 200 AM CDT TUE JUL 7 2015 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLOOD WARNING FOR... GARZA COUNTY IN NORTHWESTERN TEXAS... LYNN COUNTY IN NORTHWESTERN TEXAS... * UNTIL 500 AM CDT * AT 155 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER MUCH OF GARZA COUNTY AND EASTERN LYNN COUNTY. RAINFALL RATES MAY BRIEFLY REACH 2 TO 4 INCHES PER HOUR. THIS HEAVY RAIN WILL FALL ON SPOTS THAT HAVE ALREADY RECEIVED 1 TO OVER 3 INCHES...FURTHER EXACERBATING ANY ONGOING FLOODING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... POST...TAHOKA...O'DONNELL...SOUTHLAND...JUSTICEBURG...LAKE ALAN HENRY...GRASSLAND AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3339 10186 3340 10104 3297 10104 3296 10190 $$ 23
1 follow-up statement
565 WGUS84 KLUB 070756 FLSLUB FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 256 AM CDT TUE JUL 7 2015 TXC169-305-071000- /O.CON.KLUB.FA.W.0021.000000T0000Z-150707T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARZA TX-LYNN TX- 256 AM CDT TUE JUL 7 2015 ...A FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR GARZA AND LYNN COUNTIES... AT 254 AM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. INTENSE RAIN CONTINUED TO SPREAD ACROSS EASTERN GARZA COUNTY. EVEN THOUGH THE HEAVIEST RAIN HAS DIMINISHED ACROSS EASTERN LYNN AND WESTERN GARZA COUNTIES...STORM RUNOFF WILL CONTINUE TO SWELL SMALL STREAMS AND LEAD TO WATER OVER ROADS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... POST...TAHOKA...O'DONNELL...SOUTHLAND...JUSTICEBURG...LAKE ALAN HENRY...GRASSLAND AND WILSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3339 10186 3340 10104 3297 10104 3296 10190 $$ RMCQUEEN
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 12:41 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 7, 12:41 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1241 AM CDT TUE JUL 7 2015 .AVIATION... DIFFICULT TERMINAL FORECAST WILL PERSIST AT KLBB...KPVW AND KCDS TERMINALS THROUGH TUE MORNING DUE TO PERIODICALLY INCR/DECR CIGS AND VSBYS AND EMBEDDED TS WITHIN NUMEROUS SHRA. STILL ANTICIPATE CIGS TO EVENTUALLY DROP WELL INTO MVFR AND WOULD NOT BE SURPRISED TO SEE VSBYS FOLLOW THAT TREND AS WELL. EARLIER THOUGHTS OF VFR CONDITIONS EXPECTED TO RETURN DURING THE LATTER HALF OF THE PREVIOUS FORECAST MAY BE PREMATURE. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS THAT ALL THREE TERMINALS COULD BE UNDER MVFR CIGS THROUGH MOST OF THE DAY TUE. THIS TREND HAS BEEN REFLECTED IN THE LATEST FORECAST. JH && .PREV DISCUSSION... /ISSUED 952 PM CDT MON JUL 6 2015/ UPDATE... UPDATED FORECAST TO INCLUDE EXPANSION OF FLASH FLOOD WATCH WEST TO THE NM STATE LINE. MANY LOCATIONS ACROSS THE AREA RECEIVED ONE- HALF TO ONE INCH OF RAINFALL...WITH SEVERAL LARGE AREAS RECEIVING WELL OVER TWO INCHES AND HAVE CAUSED SOME AREAL FLOODING PROBLEMS. ADDITIONAL MODERATE TO HEAVY RAINFALL IS EXPECTED OVERNIGHT THAT WILL EXACERBATE THE FLOOD RISK. JH/GS AVIATION... ABUNDANT MOISTURE AND ASSOCIATED CONVECTION WILL MAKE TERMINAL FORECASTS SOMEWHAT CHALLENGING THROUGH TUESDAY MORNING AS WEAK A MID-LEVEL SHORTWAVE TRACKS ACROSS REGION AND INTERACTS WITH A SOUTHWARD MOVING COLD FRONT. NUMEROUS TSRA WILL CONTINUE FOR MUCH OF THE FIRST HALF OF THE FORECAST FOR KLBB AND KPVW AND A BIT BEYOND FOR KCDS WITH VSBYS FALLING TO MVFR WITH STRONGER TSRA. ANOTHER CONCERN WILL BE CIGS DROPPING TO AT LEAST MVFR CATEGORY WITH A GOOD PROBABILITY TO IFR OVERNIGHT...BUT MOST LIKELY OUTSIDE AREAS OF PCPN. VFR CONDITIONS ARE EXPECTED TO RETURN FROM WEST TO EAST ACROSS THE AREA DURING THE LATTER HALF OF THE FORECAST. JH PREV DISCUSSION... /ISSUED 331 PM CDT MON JUL 6 2015/ SHORT TERM... AFTER A QUIET WEEKEND...THE WORK WEEK IS ROARING TO A START. A COLD FRONT WAS MAKING ITS WAY THROUGH THE PANHANDLE THIS AFTERNOON...JUST ENTERING AMA AS OF 20Z. WE ALSO HAVE A SURFACE LOW FEATURE OVER NEW MEXICO. THIRD INGREDIENT...AMPLE MOISTURE. AS OF 20Z...WE ARE SEEING DEWPOINTS IN 60S ACROSS THE SOUTH PLAINS...EVEN INTO THE LOWER 70S ACROSS THE ROLLING PLAINS. THUNDERSTORMS WERE RAPIDLY FIRING ALONG THE TX/NM BORDER IN ASSOCIATION WITH THE SFC LOW AND JUST AHEAD OF THE COLD FRONT ALONG THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS. THERE IS THE SET UP. THE HRRR AND TTU WRF HAVE BEEN IN EXCELLENT AGREEMENT ON THE TIMING AND PLACEMENT OF THE BREAKOUT OF THIS CONVECTION THIS AFTERNOON. BOTH SHOW A LARGE AREA OF PRECIP BREAKING OUT OVER THE SOUTH PLAINS BY THIS EVENING AND SPREADING IN COVERAGE TO INCLUDE THE ENTIRE FORECAST AREA BY THE EARLY MORNING HOURS. THESE MODELS SHOW THE HEAVIEST DURATION OF RAIN TO BE OVER THE EASTERN TWO-THIRDS OF THE FORECAST AREA. PWAT VALUES ARE IN THE 1.5 TO 2.5 INCH RANGE...SO FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. HAVE PAID ATTENTION TO ONE NOTABLE FEATURE PRESENT ON THE GFS AROUND THE 6Z TIME PERIOD...AN ENHANCED AREA OF DIVERGENCE OVER THE LUBBOCK AREA THAT MAY PROVIDE FOR BRIEF INTENSIFICATION OF RAINFALL. THIS QUESTION IS HOW FAST WILL THE FRONT AND SFC LOW EXIT THE AREA...THUS TAKING WITH IT THE RAINFALL. HAVE UPDATED THIS FORECAST TO HAVE THE DRYING TREND START IN THE NORTHWEST TOMORROW MORNING AND MOVE SOUTHEAST THROUGH OUT THE DAY. HAVE LEFT HIGHER POPS IN THE FAR SOUTHEAST AS MOISTURE CONTINUES TO INTERACT WITH BOTH OF THE EXITING FEATURES LATE TOMORROW. LONG TERM... PRECIP WILL STILL BE ONGOING LATE TUES/EARLY WED AS A WEAK SHORT WAVE TROF AHEAD OF A SHORTWAVE RIDGE WILL HELP AID IN LIFT BEHIND AN ALREADY PASSED FRONT. THE BEST CHANCES FOR PRECIP WILL BE ACROSS THE ROLLING PLAINS AS THIS REGION WILL BE CLOSEST TO THE SURFACE TROF LOCATED TO OUR SOUTH. WINDS AT THE SURFACE WILL QUICKLY TURN TO THE SOUTH BY MID WED IN RESPONSE TO A DEVELOPING LEE TROF AND THIS FLOW WILL DOMINATE AT LEAST THRU LATE WEEK. SOME ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE WHILE WE SIT ON THE WESTERN EDGE OF THE SUBTROPICAL HIGH AND JUST EAST OF A TROF. RAIN CHANCES SEEM TO BE ALL BUT COMPLETELY SHUT DOWN BY THE WEEKEND AS THE SUBTROPICAL RIDGE RETROGRADES WITH THE CENTER OF THE 594 DM HIGH RIGHT OVER THE SOUTH PLAINS. RAIN CHANCES MAY WORK THEIR WAY INTO THE FORECAST BY EARLY TO MID NEXT WEEK AS THE RIDGE CONTINUES TO RETROGRADE PLACING THE WEST TEXAS REGION IN NORTHWESTERLY FLOW ALLOWING TERRAIN INFLUENCED CONVECTION TO PROPAGATE IN OUR DIRECTION. UNTIL THEN THE FORECAST WILL REMAIN FAIRLY QUIET. ALDRICH && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 69 58 84 / 80 40 20 30 TULIA 61 68 59 82 / 80 50 30 30 PLAINVIEW 62 69 61 82 / 80 60 30 30 LEVELLAND 63 73 61 84 / 80 50 30 30 LUBBOCK 64 73 62 83 / 80 60 40 30 DENVER CITY 66 77 63 85 / 80 50 30 30 BROWNFIELD 64 76 62 85 / 80 60 30 30 CHILDRESS 66 73 64 85 / 90 80 50 30 SPUR 65 75 63 85 / 90 80 50 30 ASPERMONT 68 82 66 88 / 80 80 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR TXZ021>038. && 02
Hazardous weather outlook, Jul 7, 1:19 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 119 AM CDT TUE JUL 7 2015 TXZ021>044-080630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 119 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING AS A COLD FRONT AND UPPER LEVEL DISTURBANCE ACT UPON A VERY MOIST ATMOSPHERE AND PRODUCE AREAS OF MODERATE TO HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR THE SOUTHERN PANHANDLE...THE ROLLING PLAINS...AND MUCH OF THE TEXAS SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE THIS MORNING ESPECIALLY FROM THE ROLLING PLAINS INTO THE SOUTHEAST TEXAS PANHANDLE. LOCALIZED HEAVY RAIN AND FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE ASKED TO MONITOR THE AREA FOR FLOODED ROADWAYS AND REPORT THEM TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 6, 8:03 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT MON JUL 6 2015
TXZ031-032-036>038-042-043-070130-
DICKENS TX-KING TX-COTTLE TX-CROSBY TX-GARZA TX-MOTLEY TX-KENT TX-
803 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KING...EASTERN
CROSBY...SOUTHERN MOTLEY...KENT...DICKENS...GARZA AND SOUTHWESTERN
COTTLE COUNTIES UNTIL 830 PM CDT...
AT 801 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MATADOR TO NEAR JUSTICEBURG...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
POST...CROSBYTON...DICKENS...SPUR...KALGARY...GIRARD...MCADOO...LAKE
ALAN HENRY...CAPROCK...AFTON...DUMONT...WHITE RIVER LAKE...
CLAIREMONT...JUSTICEBURG...FINNEY...DELWIN AND ROARING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3338 10154 3383 10113 3383 10104 3393 10104
3397 10100 3398 10026 3296 10077 3296 10154
TIME...MOT...LOC 0101Z 268DEG 25KT 3392 10075 3312 10125
23Special weather statement, Jul 6, 8:28 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
828 PM CDT MON JUL 6 2015
TXZ031-032-037-038-043-044-070215-
DICKENS TX-KING TX-COTTLE TX-MOTLEY TX-STONEWALL TX-KENT TX-
828 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STONEWALL...KING...
SOUTHEASTERN MOTLEY...KENT...DICKENS AND SOUTHWESTERN COTTLE COUNTIES
UNTIL 915 PM CDT...
AT 827 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DUMONT
TO 8 MILES WEST OF CLAIREMONT...AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JAYTON...DICKENS...GUTHRIE...SPUR...GIRARD...AFTON...DUMONT...
CLAIREMONT...GROW...CHALK...FINNEY...DELWIN...PEACOCK...SWENSON AND
ROARING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3296 10059 3310 10103 3317 10104 3395 10087
3392 10012 3296 10037
TIME...MOT...LOC 0127Z 284DEG 22KT 3388 10064 3314 10089
23Local storm report, Jul 6, 10:52 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1052 PM CDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLOOD CHILDRESS 34.42N 100.25W
07/06/2015 CHILDRESS TX LAW ENFORCEMENT
HEAVY RAIN HAS RESULTED IN WATER COVERING SOME ROADWAYS
IN AND AROUND CHILDRESS. UNDERPASSES HAVE BEEN CLOSED
DUE TO FLOODING.
&&
EVENT NUMBER LUB1500317
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:04 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 3 hr |
| Jul 6, 7:19 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Floyd, Garza, Lynn, Motley | 41 min |
| Jul 6, 8:03 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Garza, Kent | 27 min |
| Jul 6, 8:08 PM CDT | River Flood Warning | LUB | Childress | 43 hr |
| Jul 6, 8:28 PM CDT | Special Weather Statement | LUB | Dickens, Kent, King | 47 min |
| Jul 6, 10:49 PM CDT | Areal Flood Warning | LUB | Childress, Cottle, Hall | 3 hr |
| Jul 6, 11:48 PM CDT | Areal Flood Warning | LUB | Crosby, Floyd, Hale, Lubbock | 3 hr |
| Jul 7, 12:39 AM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock, Lynn, Terry | 3 hr |
| Jul 7, 1:00 AM CDT | Areal Flood Advisory | LUB | Dickens, Floyd, Motley | 3 hr |
| Jul 7, 1:15 AM CDT | Areal Flood Advisory | LUB | Garza, Kent, Stonewall | 3 hr |
Nearby
Areal Flood Warnings in Texas, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.